Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Corpus Christi, TX

August 6, 2018Kleberg County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2018, 3:12 PM CDT for Kleberg County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 3:12 PM CDT (20:12 UTC)
Expired
Aug 6, 2018, 4:15 PM CDT
In force
63 min
Issued by
NWS Corpus Christi, TX

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS84 KCRP 062012
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
312 PM CDT MON AUG 6 2018

TXZ242-243-062115-
Inland Nueces-Inland Kleberg-
312 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...

At 311 PM CDT, a strong thunderstorm was located over Kingsville
Naval Air Station, or over Kingsville, moving west at 10 mph.

Winds in excess of 40 mph are possible with this storm. Funnel 
clouds are also possible.

Locations impacted include...
Kingsville, Bishop, Ricardo and Kingsville Naval Air Station. 

LAT...LON 2763 9806 2764 9798 2760 9774 2742 9774
      2738 9806
TIME...MOT...LOC 2011Z 090DEG 8KT 2752 9782 

$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:34 AM CDT, 8 hours 38 minutes earlier.

Area forecast discussion, Aug 6, 6:34 AM CDT, 8 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
634 AM CDT Mon Aug 6 2018

.DISCUSSION...

Updated for 12Z aviation discussion.

&&

.AVIATION...

Brief MVFR cigs and visbys have occurred at several sites this
morning. Will continue to see the potential for brief MVFR this
morning as showers develop and potentially impact eastern TAF
sites. Predominant VFR conditions are expected, however.
Thunderstorms expected to develop by late morning and afternoon
affecting mainly VCT and CRP sites, but could also reach ALI and
LRD. Have included tempo MVFR conditions again late in the night
for most TAF sites.

&&

.PREVIOUS DISCUSSION... /Issued 355 AM CDT Mon Aug 6 2018/

SHORT TERM (Today through Tuesday)...

Upper level low now well west of South Texas losing its influence
over the region. However, deep tropical moisture stream into the
region remains in place, continuing to pump warm moist air into
the area. This along with a weak mid level vort max moving across
the Coastal Bend and Victoria Crossroads today will keep high end
chance PoPs (40-50). Lower PoPs continue over the rest of the
area. In response to this upper low and higher rain chances, have
lowest temperatures across this region with highs in the low 90s
there, and up to around 100 west. By Tuesday, this mid-level
energy is out of the region, but abundant moisture will keep a
low end chance PoP through the Coastal Bend with slight chance
into the Brush Country. High temperatures Tuesday similar to
today, except a couple of degrees warmer in northern Coastal
Bend/Victoria Crossroads where rain today is expected to keep
temps down a bit. Heat index values both today and Tuesday
expected mainly 100-105 area wide.

LONG TERM (Tuesday Night through Sunday)...

Models diverge somewhat on the rain chances especially toward the
end of the period, with the GFS being rather dry and the ECMWF being
rather/very wet. Bottom line: upper levels of the atmosphere are
either showing a col/weakness in the upper pattern or have a weak
inverted trough to the west of the forecast area. Overall believe
the GFS is just too dry for that kind of pattern. However, cannot/do
not want to bite on the ECMWF solution full force anyway, given that
its gridded POP forecast shows categorical POPs for Sunday and
likely POPs for Saturday. Given that there are several days for this
to resolve itself, will lean more toward the ECMWF solution and go
higher with POPs than what we have had previously, but go no more
than middle of the road POPs (40) for that late in the period.

Before that, rain chances will be confined to the eastern portions
of South Texas Wednesday and Thursday (no more than 30 percent), the
gradually increase and spread west through the end of the long-term
forecast. Warm out to the west and seasonal east for high
temperatures Wednesday-Friday, before cooling off out west with the
clouds and rain. Seasonal temperatures for lows early in the
forecast, then warm and muggy for the weekend as clouds and low
level moisture remain at elevated levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  77  92  76  94  /  50  20  30  10  30
Victoria          91  76  93  75  95  /  50  10  30  10  30
Laredo            99  76  99  79 102  /  20  10  10   0  10
Alice             96  76  94  74  97  /  40  10  20  10  20
Rockport          89  81  90  81  91  /  50  20  40  20  40
Cotulla           99  76 100  75 101  /  20  10  10   0  10
Kingsville        95  77  93  76  97  /  40  10  20  10  30
Navy Corpus       90  81  90  81  92  /  50  20  30  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Aug 6, 5:55 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
555 AM CDT Mon Aug 6 2018

TXZ229>234-239>247-342>347-442-443-447-071100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
555 AM CDT Mon Aug 6 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and isolated thunderstorms near the
coast tonight will bring lightning, wind gusts, and brief heavy
rainfall, but severe weather is not anticipated.

There is a moderate risk of rip currents today over gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are expected over the eastern
portions of South Texas Tuesday through Friday, with thunderstorms
chances continuing this weekend and spreading west.

Afternoon heat indices of 105 to 109 degrees are forecast mainly
over portions of Nueces, San Patricio and Kleberg Counties Wednesday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
555 AM CDT Mon Aug 6 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and isolated thunderstorms tonight
will bring lightning and a few wind gusts, but severe weather is
not anticipated.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are expected through
the period, with thunderstorms more prevalent Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 6, 2:31 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
231 PM CDT MON AUG 6 2018

TXZ243-244-062030-
Inland Nueces-Inland San Patricio-
231 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN NUECES AND SOUTHWESTERN
SAN PATRICIO COUNTIES...

At 230 PM CDT, a strong thunderstorm was located over Annaville, or
near Robstown, moving west at 10 mph.

Winds in excess of 40 mph are possible with this storm. Funnel cloud
is also possible.

Locations impacted include...
Corpus Christi, Robstown, Driscoll, Corpus Christi International
Airport, San Patricio, Bluntzer, Banquete, Clarkwood, Annaville,
Calallen, Petronila, North San Pedro and Tuloso.

LAT...LON 2796 9785 2789 9751 2773 9748 2771 9750
      2763 9787
TIME...MOT...LOC 1930Z 083DEG 11KT 2780 9758

TE
Special weather statement, Aug 6, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
312 PM CDT MON AUG 6 2018

TXZ242-243-062115-
Inland Nueces-Inland Kleberg-
312 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND
NORTHWESTERN KLEBERG COUNTIES...

At 311 PM CDT, a strong thunderstorm was located over Kingsville
Naval Air Station, or over Kingsville, moving west at 10 mph.

Winds in excess of 40 mph are possible with this storm. Funnel
clouds are also possible.

Locations impacted include...
Kingsville, Bishop, Ricardo and Kingsville Naval Air Station.

LAT...LON 2763 9806 2764 9798 2760 9774 2742 9774
      2738 9806
TIME...MOT...LOC 2011Z 090DEG 8KT 2752 9782

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:46 AM CDTSpecial Marine WarningCRP59 min
Aug 6, 2:31 PM CDTSpecial Weather StatementCRPNueces59 min
Aug 6, 3:40 PM CDTSpecial Weather StatementCRPJim Wells65 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.